MAUDE Adverse Event Report: ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 12.5 X 240 MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 12.5 X 240 MM; INTRAMED FIXATN ROD AND ACCESS
Model Number DUALCOMP HINDFOOT NAIL, 12.5 X 240 MM
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 02/13/2025, it was reported by a sales representative via (b)(4) that an ar-9090-11s dualcomp hindfoot nail had an issue when tensioning the nail on step 3 on the jig.The compression device bolts were "bottomed out" during tensioning and "zeroed out" before insertion.However, the nitinol core in the nail did not fully open up the talar screw or the superior calc screw.They had to remove the nail and use a different one as the surgeon was concerned about not having enough points of fixation due to the issue.They believe the nitinol core began to move and then got stuck and would not open up the talar screw or superior calc screw anymore.Therefore, they had to remove and replace the nail with another nail without issues.This was discovered during a procedure on (b)(6) 2025, with no patient harm reported.Additional information was received on 02/18/2025: no reported pieces of the ar-9090-11s dualcomp hindfoot nail broke off inside the patient.The procedure was delayed by 45 minutes, and because it took an additional 45 minutes, additional anesthesia was administered, but there is no report of the exact quantity administered.The case was completed using a different arthrex ttc nail.No adverse effects were reported on the patient due to the issue.This was discovered during a hindfoot nail (ttc fusion) procedure on (b)(6) 2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-9090-11s dual comp hindfoot nail, 12.5 x 240 mm, serial number (b)(6), was returned for evaluation.The returned implant was visually inspected, and some scratch marks were noted on the surface of the device.A more in-depth visual evaluation revealed dents inside and outside around the tibial hole and the talar hole.Additionally, nicks and damage were noted on the peek pin.It was noted that the slider is in its original position when packaged, possibly indicating a missing surgical technique step and/or a premature cable slip.The most likely cause of the reported failure is user error.More specifically, something was missed in the technique, the device was not cleaned as per instructions, or the torque limiting driver was out of spec, causing the cable to slip immediately.

Brand Name
DUALCOMP HINDFOOT NAIL, 12.5 X 240 MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21470004
Report Number1220246-2025-00679
Device Sequence Number3410501
Product Code HSB
UDI-Device Identifier00888867305595
UDI-Public(01)00888867305595(11)240624(17)290531(10)15277452
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUALCOMP HINDFOOT NAIL, 12.5 X 240 MM
Device Catalogue NumberAR-9090-11S
Device Lot Number15277452
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown